Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Take Care Of Bone Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Disease and HIV/AIDS

... Table of Contents The Importance of Healthy Bones Bone Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones
Ask the Experts

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi Mark,Truvada has been associated with bone loss problems (osteopenia and osteoporosis). However, there has not been a firm link with osteonecrosis (avascular necrosis). Read more »

Bone Support

I'm 39 and have had two ACF(Anterior Cervical Fusions ) in the last year. What supplements should I be on to support my bones for future?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post.Bone health is an area of increasing attention within the HIV community. While cervical disease that you describe is often the result Read more »

BONE LOSS/BONE DENSITY TEST

Hi, I am taking Reyataz, Norvir and Truvada, age 53, on meds for 20 months. I have read that Truvada contributes to bone loss and that after 1 year what ever bone loss I will experience from Truvada, has taken place and does not get much worse. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Bone loss (osteopenia if mild and osteoporosis if more severe ) is generally asymptomatic for years and would rarely cause the pain Read more »

Bone Question

Hello Mr Nelson, Thank you for your time in caring and the promptness to your answers.Quick question I understand most people develop bone/joint problems. Is there any supplements a + person can take to help minimize the problem?? Thank you.
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...We still do not know what the real incidence of bone density in HIV is. There are conflicting studies out there. We also do not know what the causes are but it seems that HIV's Read more »
Articles
The Body

Bone Disease and HIV/AIDS: More Common Than You Think -- This Month in HIV

... Table of Contents Introduction Figuring Out Bone Disease Prevalence in the HIV-Positive Population Defining Low Bone Mineral Density Causes of Low Bone Density or Osteoporosis Read more »
The Body

Thinning Bones a Growing Problem Among People With HIV; HIV and HIV Meds Appear to Be Culprits

... Bone problems have quietly emerged as a major health issue for people with HIV, and HIV meds may be at least partly to blame, according Read more »
National Institute of Arthritis and Musculoskeletal and Skin Diseases

Bone Health for Life

... Why Does Bone Health Matter? What Is Osteoporosis? Who Gets Osteoporosis? Am I Really at Risk? How Do I Know if I Have Osteoporosis? Read more »
Test Positive Aware Network

Break No Bones About It

...falling and breaking their hips, but for a while, there were stories about much younger HIV-positive people with brittle, breaking bones. Some were even having hip replacements (see "I couldn't cross at the light" ). What was going on? As... Read more »
Connect With Others

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of the long bones called avascular necrosis. Some researchers are positing that long term HIV infection and perhaps the meds... Read more »

Low bone mineral density a risk

Posted by ravi
...is informative and helpful. HIV-positive women entering the menopause are significantly more likely to have osteopenia (low bone mineral density) than comparable HIV-negative women, an American study published in the April 1st edition of... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
...Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Read more »

t-bone, everyone..... ur opinion

Posted by Anonymous, 1 Reply
hi guys, after reading the posts for a while i wanted to share my story and get an opinion from people who are in a similar situation. I had an encounter with a prostitute but unlike most here.... it started with no condom.... this was for say 5... Read more »